Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 30, 2025, 4:08 AM EDT for 4 counties in Indiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2025, 4:08 AM EDT (08:08 UTC)
- Expired
- Jun 30, 2025, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:00 AM EDT | FLASH FLOOD | Nashville, IN | Waster flowing over a bridge near the Nashville General Store. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WGUS53 KIND 300808
FFWIND
INC013-071-093-105-301100-
/O.NEW.KIND.FF.W.0021.250630T0808Z-250630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
408 AM EDT Mon Jun 30 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southwestern Brown County in south central Indiana...
Northwestern Jackson County in south central Indiana...
Northeastern Lawrence County in south central Indiana...
Southeastern Monroe County in south central Indiana...
* Until 700 AM EDT.
* At 408 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 1 to 2.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Elkinsville, Story, Yellowwood Lake and Charles Deam
Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3924 8637 3926 8617 3899 8616 3897 8638
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Melo1 follow-up statement
246
WGUS53 KIND 300853
FFWIND
INC013-071-093-105-301200-
/O.EXT.KIND.FF.W.0021.000000T0000Z-250630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
453 AM EDT Mon Jun 30 2025
The National Weather Service in Indianapolis has extended the
* Flash Flood Warning for...
Southwestern Brown County in south central Indiana...
Northwestern Jackson County in south central Indiana...
Northeastern Lawrence County in south central Indiana...
Southeastern Monroe County in south central Indiana...
* Until 800 AM EDT.
* At 453 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Elkinsville, Story, Yellowwood Lake and Charles Deam
Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3924 8637 3926 8617 3899 8616 3897 8638
FLASH FLOOD...RADAR INDICATED
$$
MeloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:03 AM EDT, 1 hour 5 minutes earlier. Its key messages:
- Rain/storm chances persist through late tonight with the potential for localized flash flooding
- Isolated strong wind gusts are also possible this afternoon and evening
- Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend
Area forecast discussion, Jun 30, 3:03 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 303 AM EDT Mon Jun 30 2025 .KEY MESSAGES... - Rain/storm chances persist through late tonight with the potential for localized flash flooding - Isolated strong wind gusts are also possible this afternoon and evening - Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend && .SHORT TERM (Today and tonight)... Issued at 302 AM EDT Mon Jun 30 2025 Today and tonight.. Expect an unsettled weather pattern to persist through today as a few upper level impulses move through. Deep moisture still in place should also provide fuel for precipitation and keep humidity elevated. The first disturbance is already moving into the region this morning which is helping to support scattered showers and storms, predominately across south-central Indiana at this time. Efficient rainfall rates combined with training storms has led to localized flash flooding. This is the primary concern over the next few hours as storms likely continue to train over the same areas. Scattered convection will continue over central Indiana through the early afternoon hours before the upper level impulse departs. There could be a period of lower convective coverage from around the mid- late afternoon through the evening once the wave moves east and overall forcing becomes weaker. The primary wave which will push a weak cold front through the area is then expected to move in tonight bringing another chance for scattered showers and thunderstorms. Localized flooding will be the primary threat with both upper level waves moving through today as high PWATs and warm rain processes promote efficient rainfall rates. Damp or soggy soils over portions of south-central Indiana from recent rainfall could also lead to quicker onset of flash flooding. Thankfully, storms will be moving slightly faster than yesterday in response to strengthening flow aloft. Weak deep-layer shear will limit severe weather potential. However, moderate destabilization and steep low-level lapse rates may support isolated strong-severe wind gusts with any loosely organized storms. The second upper wave and associated frontal boundary begins to shift east late tonight with rain chances diminishing from west to east. Look for POPs to remain in the forecast through the overnight period over the southeast half of central Indiana as the cold front may not completely push through until Tuesday morning. Expect highs to generally be in the mid 80s today with lows around the mid 60s to near 70F tonight. && .LONG TERM (Tuesday through Sunday)... Issued at 302 AM EDT Mon Jun 30 2025 Overall forecast thoughts for the extended period remain largely the same so an update to the discussion was not warranted. Please refer to the long term discussion below for more details on the forecast... Unsettled weather for the early part of this week will shift east Tuesday morning as a drier and slightly cooler airmass builds in courtesy of broad surface high pressure and drier northwest flow aloft. Upper level ridging will return by late next week with a likely return to isolated to scattered diurnal convection Friday into the weekend as a hotter and more humid airmass reestablishes across the Ohio Valley. Tuesday through Thursday.. Other than a few lingering showers Tuesday morning...mostly quiet weather conditions are expected Tuesday through Thursday as high pressure settles across the region. Dewpoints will finally fall back into the lower and middle 60s and perhaps even down into the upper 50s in northern portions of the forecast area for midweek...a refreshing respite from the oppressive air of the last week or so. While largely dry conditions are expected...a few showers and storms are possible focused mainly across northern counties by Thursday afternoon as a weak front drifts into the lower Great Lakes. Highs will mainly reside in the low to mid 80s Tuesday and Wednesday before beginning to rise on Thursday. Friday through Sunday... The arrival of ridging aloft coinciding with a weakening of the surface high will enable deeper moisture to advect back into the Ohio Valley for late week with growing confidence in higher dewpoint air at or above 70 degrees making a return for Independence Day into next weekend. Instability will increase in response with isolated to scattered pulse intensity...short lived and slow moving convection developing during the afternoon and evening ...mainly Saturday and Sunday. May see an increase in overall convective coverage late next weekend into early next week with signals in the ensembles for a cold front to approach the region from the northwest. Highs will rise back into the lower 90s for next weekend with heat indices again approaching 100 degrees. && .AVIATION (06Z TAF Issuance)... Issued at 1150 PM EDT Sun Jun 29 2025 Impacts: - Convection around through much of the period, with most coverage early in the period and then again on later Monday into Monday evening - Patchy fog possible near daybreak - MVFR ceilings at times, especially late tonight and Monday morning Discussion: Scattered convection now looks to persist through much of the night before diminishing early Monday. Showers will be much more common than thunder with this. There looks to be a potential lull in the convection early to mid afternoon Monday before more convection develops from the west. MVFR and worse conditions are possible in convection. Widespread MVFR ceilings are expected to develop overnight and persist into Monday morning. IFR ceilings cannot be ruled out around sunrise. Some fog is possible as well overnight. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Melo LONG TERM...Ryan AVIATION...50
Hazardous weather outlook, Jun 29, 3:22 PM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 322 PM EDT Sun Jun 29 2025 INZ021-028>031-035>049-051>057-060>065-067>072-301930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 322 PM EDT Sun Jun 29 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered thunderstorms are expected through tonight with the greatest coverage across the southern half of central Indiana. Localized flooding and lightning are the primary hazards. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Greater coverage in storms expected Monday with the potential for a few strong to severe storms. Storm chances return again by the end of this week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts or localized flooding observed through Monday, though large scale spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:23 PM EDT | Areal Flood Advisory | IND | Monroe | 17 min |
| Jun 29, 9:40 PM EDT | Flash Flood Warning | IND | Monroe | 10 hr |
| Jun 29, 10:41 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 5 hr |
| Jun 30, 12:52 AM EDT | Areal Flood Advisory | IND | Brown, Greene, Lawrence, Monroe | 87 min |
| Jun 30, 1:31 AM EDT | Areal Flood Advisory | IND | Daviess, Greene, Lawrence, Martin, Monroe | 6 hr |
| Jun 30, 2:19 AM EDT | Flash Flood Warning | IND | Brown, Lawrence, Monroe | 6 hr |
| Jun 30, 3:18 AM EDT | Areal Flood Advisory | IND | Daviess, Knox | 3 hr |
| Jun 30, 3:35 AM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
| Jun 30, 3:49 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 4 hr |
| Jun 30, 7:53 AM EDT | Areal Flood Warning | IND | Brown, Daviess, Greene, Jackson, Lawrence, Martin and 1 more | 3 hr |
| Jun 30, 11:00 AM EDT | Areal Flood Warning | IND | Brown, Lawrence, Monroe | 6 hr |
| Jun 30, 12:01 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 58 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.